Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 16, 2016, 11:09 AM MDT for Moffat County, Rio Blanco County, Colorado. It took effect at Jun 17, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2016, 11:09 AM MDT (17:09 UTC)
- In effect from
- Jun 17, 2016, 12:00 PM MDT
- Expired
- Jun 17, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO
The radar
The Grand Junction radar (KGJX), 138 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3964 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS85 KGJT 161709 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1109 AM MDT THU JUN 16 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290 AND 294... ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200 AND 202... COZ200-202-170115- /O.UPG.KGJT.FW.A.0005.160617T1800Z-160618T0200Z/ /O.NEW.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/ /O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 1109 AM MDT THU JUN 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ203-207-290-294-170115- /O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/ LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 1109 AM MDT THU JUN 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290 AND 294... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
5 follow-up statements
641 WWUS85 KGJT 162140 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 340 PM MDT THU JUN 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290 AND 294... ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200 AND 202... COZ200-202-170545- /O.CON.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/ /O.CON.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 340 PM MDT THU JUN 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...11 TO 16 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ203-207-290-294-170200- /O.CON.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/ LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 340 PM MDT THU JUN 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290 AND 294... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA. * WIND...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...9 TO 14 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
411 WWUS85 KGJT 170155 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 755 PM MDT THU JUN 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...290 AND 294... ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200 AND 202... COZ200-202-171000- /O.EXP.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/ /O.CON.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 755 PM MDT THU JUN 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ203-207-290-294-170300- /O.EXP.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/ LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA- PARADOX VALLEY FORECAST AREA- SOUTHWEST COLORADO UPPER WEST FORECAST AREA- 755 PM MDT THU JUN 16 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 203...207...290 AND 294... WINDS HAVE BEGUN TO DIMINISH AND SHOULD BE LIGHT IN MOST AREAS TONIGHT. ALTHOUGH RELATIVE HUMIDITY VALUES WILL BE SLOW TO RECOVER...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVERNIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
799 WWUS85 KGJT 170836 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 236 AM MDT FRI JUN 17 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO FIRE WEATHER ZONES 200 AND 202... COZ200-202-172100- /O.CON.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- 236 AM MDT FRI JUN 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200 AND 202... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
782 WWUS85 KGJT 172034 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 234 PM MDT FRI JUN 17 2016 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR COLORADO FIRE WEATHER ZONES 200 AND 202 IN NORTHWEST COLORADO... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200 IN FAR NORTHWEST COLORADO... COZ200-180445- /O.NEW.KGJT.FW.A.0006.160618T1800Z-160619T0200Z/ /O.CON.KGJT.FW.W.0006.000000T0000Z-160618T0200Z/ LITTLE SNAKE FORECAST AREA- 234 PM MDT FRI JUN 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200 IN FAR NORTHWEST COLORADO... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200 IN FAR NORTHWEST COLORADO... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING REMAINS IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA. * WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL DIMINISH THIS EVENING. GUSTY WINDS MAY REDEVELOP SATURDAY AFTERNOON. * HUMIDITY...8 TO 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ202-180200- /O.CON.KGJT.FW.W.0006.000000T0000Z-160618T0200Z/ WHITE RIVER FORECAST AREA- 234 PM MDT FRI JUN 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 202 IN NORTHWEST COLORADO... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. * WIND...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...9 TO 14 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
728 WWUS85 KGJT 180207 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 807 PM MDT FRI JUN 17 2016 COZ200-180315- /O.CAN.KGJT.FW.A.0006.160618T1800Z-160619T0200Z/ /O.EXP.KGJT.FW.W.0006.000000T0000Z-160618T0200Z/ LITTLE SNAKE FORECAST AREA- 807 PM MDT FRI JUN 17 2016 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONE 200... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 200... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FIRE WEATHER WATCH. WIND GUSTS GENERALLY WERE BELOW RED FLAG CRITERIA FRIDAY AFTERNOON AND ARE EXPECTED TO BE BELOW CRITERIA AGAIN ON SATURDAY. THEREFORE THE RED FLAG WARNING FOR FRIDAY AND FIRE WEATHER WATCH FOR SATURDAY HAVE BEEN CANCELLED. $$ COZ202-180315- /O.EXP.KGJT.FW.W.0006.000000T0000Z-160618T0200Z/ WHITE RIVER FORECAST AREA- 807 PM MDT FRI JUN 17 2016 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONE 202... WINDS ARE DIMINISHING AND HUMIDITY IS BEGINNING TO RISE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 16, 10:46 AM MDT, 23 minutes earlier.
Area forecast discussion, Jun 16, 10:46 AM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1046 AM MDT THU JUN 16 2016
.SHORT TERM...(Today through Friday)
Issued at 235 AM MDT Thu Jun 16 2016
Very similar conditions are expected today, like we saw yesterday, due
to little change to the two features causing the warm and dry
conditions. The area of low pressure centered just off the Oregon
coast will slowly drop south today while the high pressure remains
to our south. Our CWA remains between these two areas as does the
jet stream with little to no moisture making its way to the area.
With that, we can expect sunny skies, dry conditions and another
breezy day though wind speeds and gusts will be a little bit
lighter. Latest guidance also suggesting H7 winds stronger north
of I-70 with somewhat lighter down south. Even so, the Red Flag
Warning remains in effect for all of extreme western Colorado.
For Friday, more of the same with breezier winds, again, favored
north of I-70 so went ahead and issued Fire Weather Watch for CO
fire zones 200 and 202 to account for dry fuels, winds, and low
humidity keeping critical fire weather conditions in place.
Temperatures will inch up a few degrees as the sunny skies
continue.
.LONG TERM...(Friday night through Wednesday)
Issued at 254 PM MDT Wed Jun 15 2016
The high pressure center will shift northward to become centered
over Colorado, Arizona, and western Kansas by Saturday. This means
that temperatures will rise a few more degrees over the weekend with
H7 temps just shy of 20C. This will translate into temperatures near
100 F in the Grand Valley and definitely in the Moab to Four
Corners low valley corridor Sunday and Monday.
Sunday will be the first day with any cloud cover possible. A sliver
of high level moisture will wrap clockwise into Utah and Colorado,
but will be rather insignificant in the grand scheme of things. By
the middle of next week it will be possible to see a stray shower or
thunderstorm over the highest mountains in the afternoons but
coverage will be very isolated. Summertime is here.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1046 AM MDT Thu Jun 16 2016
VFR conditions will remain in place today and over the next 24
hours as a dry, southwest flow continues with clear skies. Winds
will be the primary concern with gusts as high as 35 mph this
afternoon. Winds should lessen after sunset and become more
terrain driven.
&&
.FIRE WEATHER...
Issued at 235 AM MDT Thu Jun 16 2016
Another day on tap for breezy conditions with low relative
humidities and with dry fuels in place, critical fire conditions
will remain in place. Winds will be a bit weaker today than seen
yesterday but fire weather concerns will remain high so a Red Flag
Warning continues for today. The stronger winds look to shift
northward on Friday and with similar conditions in place, issued
a Fire Weather Watch for CO zones 200 and 202.
&&
.HYDROLOGY...
Issued at 254 PM MDT Wed Jun 15 2016
A warming trend through at least early next week will accelerate
melting of the high elevation snowpack. Therefore, streams and
rivers throughout the region will continue to run high, fast, and
cold. Increased flows of area waterways will continue throughout
the week. Keep advised on the latest river forecasts by visiting
our website at weather.gov/gjt.
&&
.GJT Watches/Warnings/Advisories...
CO...Red Flag Warning until 8 PM MDT this evening for COZ200-202-203-
207-290-294.
Fire Weather Watch from Friday afternoon through Friday evening
for COZ200-202.
UT...None.
&&
SHORT TERM...TGR
LONG TERM...JAM
AVIATION...MDA
FIRE WEATHER...TGR
HYDROLOGY...TGJTHazardous weather outlook, Jun 16, 5:45 AM MDT, 5 hours 24 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:02 AM MDT | Fire Weather Watch | GJT | Moffat, Rio Blanco | 8 hr |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.